Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 140, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 4, 2001, 4:26 PM EDT for Schuylkill County, Pennsylvania. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2001, 4:26 PM EDT (20:26 UTC)
- Expired
- Aug 4, 2001, 4:45 PM EDT
- In force
- 19 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Schuylkill County, PA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
713 WUUS51 KCTP 042026 SVRCTP PAC107-042045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 426 PM EDT SAT AUG 4 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCHUYLKILL COUNTY IN PENNSYLVANIA * UNTIL 445 PM EDT. * AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF VALLEY VIEW...OR 11 MILES SOUTH OF KULPMONT...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT... RURAL SOUTHWESTERN SCHUYLKILL COUNTY. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. $$ LAT...LON 4069 7634 4075 7656 4059 7659 4045 7643
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:30 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 4, 2:30 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 230 PM EDT SAT AUG 04 2001 WIDELY SCT TSRA DEVELOPING OVR CTP ATTM. THE FRONT OR OUTFLOW BOUNDARY THAT WAS STALLED OVR SE PORTION OF OUR CWA EARLIER HAS DSPTD. AGREE WITH BGM THAT THE REAL "FRONT" IS N OF THE THRUWAY AND DRAPES FROM THERE SW ACRS LAKE ERIE. THERE IS A WEAK SFC LO OVR IPT WITH A TROF/WSHFT LINE DRAPING FROM THERE SW INTO THE GULF. SATELLITE SHOWS IMPRESSIVE SWIRL OFF VA CAPES. BUT BUOYS SHOW NO LO. THIS SYSTEM IS ALL UP LVL AND IS STALLING FRONT TO OUR N. SINCE THIS UP LO HAS NO CONNECTION TO THE SFC THE DRY AIR WILL LIKELY REMAIN N OF THE LAKES AND THE FRONT WILL WASH OUT TO OUR N. MESO ETA SHOWS STRG LO LVL MOISTURE CONVERGENCE OVR PA THIS AFTN PEAKING AROUND 21Z. THIS DEVELOPS INTO AN ARC WITH STRONG LO LVL MOISTURE DIVERGENCE BEHIND IT BY 00Z B4 DSPTG AFTER SS. WILL LEAVE CHC OF TSRA IN TONIGHT AS ETA AND AVN SHOW ANOTHER WEAK S/W MOVG SE THRU PA AT 12Z SUN. ONCE THE S/W DEPARTS SUN AM...THE RIDGE ALOFT BUILDS BACK INTO PA AND CAPS US. THIS WILL END THE AFTN TSRA REGIME WE STARTED WED. WITH THE SFC RDG OVR US BY MON TEMPS IN VALS WILL TOP 90 ONCE AGAIN WITH UNCOMFORTABLE HUMIDITY LEVELS. IN THE EXTENDED...MOS SHOWS VERY LITTLE DEWPT DRYING SO HI HUMIDITY LVLS WILL LIKELY CONTINUE THRU MUCH OF NEXT WEEK. ANOTHER FRONT WILL MAKE A PASS AT US TUE EVE BUT IF AVN IS CORRECT ONLY SFC TROF AND VORT MAX PASS AND NOT THE ACTUAL FRONT. THAT REMAINS N OF THE NY THRUWAY AGAIN. THE MRF SHOWS NO RELIEF IN SIGHT UNTIL NEXT WEEKEND. .CTP...NONE. HEAD
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:30 PM EDT | Flash Flood Warning | CTP | Dauphin | 3 hr |
| Aug 4, 4:53 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin | 22 min |
| Aug 4, 5:06 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 24 min |
| Aug 4, 5:10 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 35 min |
| Aug 4, 5:30 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 30 min |
| Aug 4, 6:19 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 41 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.